Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do I Avoid Bone Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Harm Reduction and HIV

What Is Harm Reduction? Harm reduction is a way of dealing with behavior that damages the health of the person involved and of their community. Harm reduction tries to improve individual and community health. Much of the work on harm reduction has been in connection with drug use. This fact sheet focuses on harm reduction applied to drug use and HIV. Some key points of harm reduction: Drug use won't disappear but its harmful effects...
Ask the Experts

When/if to start meds to avoid resistance problems.

Good morning Mark; I've been diagnosed positive on March of this year, after a severe ITP that brought me to the hospital pretty close to die. I basically had no other symptoms in the past so the new came pretty unexpected. My platelet count...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
I would agree with your doctor for now. Since you are still within the first six months of seroconversion, your viral load may drift down some more. I would see how things look in about 3 months. If your numbers are the same, I would continue to... Read more »

What is phosphorus and should I avoid products containing this?

My boyfriend is Hiv+ and is currently taking the meds Truvada, Ritonavir, and Atazanavir. He sometimes has stomach pains/cramps and has been on the meds since 12/20/06. His dr mentioned to him before he began taking his medication that he should...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If a person develops kidney problems their phosphorus levels can go up leading to problems with calcium/bone health and other conditions. The tenofovir in Truvada can sometimes cause/aggravate kidney problems. Most patients taking a regimen with... Read more »

Bone Problems

I have been having severe bone problems for about a year I have been going through many tests, and they have just found out my bones are fracturing, and my hips and thighs have bone loss at osteoporosis levels, One of the Dr.s says it's my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Severe bone loss seems to be more common in HIV+ persons-all of the factors responsible have not been worked out. A small subset of patients on tenofovir may experience bone loss but most often it is hard to say that the tenofovir is the main... Read more »

Exercise and bone problems

My question is about this bone-depletion thing thats supposed to happen with tenofovir. I have had hiv for 13-14 years(yeah and know that the first 10 years are the hardest).I am taking viramune, 3tc and tenofovir. I ride my bicycle about...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
If you have any doubt about your bone density, tell your doctor to send you to a DEXA scan in a clinic. Weight bearing exercise increases bone density. Viread has shown some problems in bone density in dogs exposed a high doses. So far we have seen... Read more »
Connect With Others

can you avoid lipodystrophy?

Posted by hopefulone, 4 Replies
s there a way you can avoid or lesson the impact of lipodystrophy if on atripla? good diet and regular exercise? or regardless of exercise and diet youre going to change? Read more »

How To Avoid Excessive Negative Thinking

Posted by Choosing2Liv, 5 Replies
I really appreciate reading so many of your posts that give hope and receiving encouraging messages from some of you who are going through many of things that I have or will go through.

Recently, I received a message from Mike that reminded me that... Read more »

Bone Density

Posted by riverprincess, 2 Replies
Well I finally got around to having a bone density test. I had one many years ago and all was good but it's been many many MANY pills since then . And since I cannot find any documentation about tests done on those with long term medications I... Read more »

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
A guy in my Old Geezers with AIDS group has recently been diagnosed with advanced osteoporosis. I have spinal ankylosis and osteoarthiritis (which seem insignificant to me just now). There are also reports of people with AIDS getting a disease of... Read more »